Uniqueness of Nonnegative Tensor Approximations - Archive ouverte HAL Access content directly
Journal Articles IEEE Transactions on Information Theory Year : 2016

Uniqueness of Nonnegative Tensor Approximations

(1) , (1) , (2)
1
2

Abstract

We show that for a nonnegative tensor, a best nonnegative rank-$r$ approximation is almost always unique, its best rank-one approximation may always be chosen to be a best nonnegative rank-one approximation, and that the set of nonnegative tensors with non-unique best rank-one approximations form an algebraic hypersurface. We show that the last part holds true more generally for real tensors and thereby determine a polynomial equation so that a real or nonnegative tensor which does not satisfy this equation is guaranteed to have a unique best rank-one approximation. We also establish an analogue for real or nonnegative symmetric tensors. In addition, we prove a singular vector variant of the Perron--Frobenius Theorem for positive tensors and apply it to show that a best nonnegative rank-$r$ approximation of a positive tensor can never be obtained by deflation. As an aside, we verify that the Euclidean distance (ED) discriminants of the Segre variety and the Veronese variety are hypersurfaces and give defining equations of these ED discriminants.
Fichier principal
Vignette du fichier
qi-comon-lim-HAL.pdf (380.17 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01015519 , version 1 (26-06-2014)
hal-01015519 , version 2 (17-07-2014)
hal-01015519 , version 3 (29-10-2014)
hal-01015519 , version 4 (10-02-2015)
hal-01015519 , version 5 (12-04-2016)

Licence

Attribution - NonCommercial - NoDerivatives - CC BY 4.0

Identifiers

Cite

Yang Qi, Pierre Comon, Lek-Heng Lim. Uniqueness of Nonnegative Tensor Approximations. IEEE Transactions on Information Theory, 2016, 62 (4), pp.2170-2183. ⟨10.1109/TIT.2016.2532906⟩. ⟨hal-01015519v5⟩
1182 View
288 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More